# SDR 2002FA0000681

- Difficulty date: April 17, 2002
- Submitted: May 30, 2002
- Operation: General aviation
- Aircraft: N32246
- Make and model: Piper PA-28-151
- Aircraft serial: 287515103
- Engine: Cont IO550B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Damaged
- Location: Engine
- Part time: 1,045 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

NR 2 EXHAUST VALVE HEAD MISSING A SECTION (OVERHEATED AND TORCHED AWAY).  TRACED TO EXCESSIVE VALVE STEM/GUIDE CLEARANCE.  ALL OTHER CYLINDERS WERE REMOVED AND REPORTED TO HAVE EXCESSIVE WEAR, REQUIRING VALVE AND GUIDE REPLACEMENT.  655 HOURS SHORT OF TBO.  PLANE WAS 2 MONTHS SINCE LAST ANNUAL AND AT THAT TIME STATIC COMPRESSIONS WERE WITHIN LIMITS.
